MAUDE Adverse Event Report: TELEFLEX MEDICAL HUDSON ET TUBE, SHER-I-BRONCH, LS, 37 FR; TUBE, TRACHEAL/BRONCHIAL, DIFF

TELEFLEX MEDICAL HUDSON ET TUBE, SHER-I-BRONCH, LS, 37 FR; TUBE, TRACHEAL/BRONCHIAL, DIFF
Model Number IPN048996
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/23/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn#(b)(4).A device history record review was performed and no relevant findings were identified.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
Reported issue: the doctor found cuff cannot be inflated before using it on the patient; it was changed to a new one.There was no impact on the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The customer returned one unit 5-16037 et tube, sher-i-bronch, ls, 37 fr for investigation.The et tube, both swivel connectors and y connector were all returned.The returned et tube was visually examined with and without magnification.Visual examination of the returned et tube revealed that the sample appeared typical.No defects or anomalies were observed.A functional inspection was performed to attempt to inflate and deflate the balloon cuffs on the returned et tube.A lab inventory syringe filled with air was connected to the valve of the bronchial (blue) pilot balloon.Upon injection of air, both the bronchial balloon cuff and pilot balloon were able to properly inflate.Next, the syringe was refilled with air and connected to the valve of the tracheal (white) pilot balloon.Upon injection of air, the tracheal pilot balloon was able to properly inflate.However, the tracheal balloon cuff did not inflate at all.The inflation line appeared to be blocked.After successfully deflating the cuffs and pilot balloons, the et tube was submerged underwater to detect any leaks.Upon injection of air into both inflation lines, no leaks were detected.Next, water was injected into the tracheal inflation line to identify where the blockage in the inflation line was.Upon injection of the water, no water got past the distal end of the pilot balloon.Therefore , there appears to be an obstruction in the tracheal inflation line at the distal end of the pilot balloon.The obstruction was caused by adhesive material getting into the distal end of the pilot balloon during assembly and blocking the inflation line.A device history record review was performed and no relevant findings were identified.The ifu for this product states, "the cuff inflation system (cuffs, pilot balloons , valves) should be checked by inflation and deflation prior to use.If cuff is damaged, the tube should not be used.Care should be taken to avoid damaging the cuffs during intubation.If any one of the cuffs is damaged, the tube should not be used." "cuff pressure should be monitored routinely to assure that an adequate seal is maintained and that the cuffs have not become overinflated." "deflate all cuffs prior to repositioning the tube.Movement of the tube with cuffs inflated could result in patient injury or in damage to the cuffs, requiring a tube change.Verify the position of the tube after each repositioning." the reported complaint was confirmed based upon the sample received.Upon functional inspection, the tracheal (white) inflation line was found to be obstructed at the distal end of the pilot balloon which prevented the balloon cuff from inflating properly.The obstruction was caused by adhesive material getting into the distal end of the pilot balloon during assembly and blocking the inflation line.A non- conformance was previously opened to further investigate this complaint issue by the manufacturing site.Corrective actions were implemented in aug 2022 to help prevent this issue from recurring.The returned sample was manufactured prior to these corrective actions.

Brand Name
HUDSON ET TUBE, SHER-I-BRONCH, LS, 37 FR
Common Device Name
TUBE, TRACHEAL/BRONCHIAL, DIFF
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
rancho el descanso
tecate 21478
MX   21478
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
9194332672
MDR Report Key16616374
Report Number3003898360-2023-00404
Device Sequence Number20401323
Product Code CBI
UDI-Device Identifier14026704617408
UDI-Public14026704617408
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K180253
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN048996
Device Catalogue Number5-16037
Device Lot Number73E2200965
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2023
Supplement Date Received by Manufacturer04/18/2023
Initial Report FDA Received Date03/24/2023
Supplement Report FDA Received Date04/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/27/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED; NONE REPORTED
Patient SexUnknown